What caused the pain and restless legs about 6 days after startingpravachol pravastatin sodium 40mg?

Question is Closed Report Mark as Favorite

Answers (2)

7 Aug 2010

Pravachol (Pravastatin sodium) causes side effects, the most common are:

Fatigue -- up to 3.8%
Muscle pain, known medically as myalgia -- up to 2.7%

Most people who have muscle pain while on Pravachol have no other muscle symptoms. However, in rare cases (less than 0.1 percent), people can develop a serious problem with their muscles while taking the drug, and muscle pain can be one of the symptoms. Two serious muscle problems that are rarely seen in people taking Pravachol are myopathy and rhabdomyolysis. Rhabdomyolysis is serious because it can cause muscles to break down, which can ultimately lead to acute kidney failure. In some cases, this can result in loss of life.

If you develop muscle pain, tenderness, or weakness while on Pravachol (especially if you also have a fever or feel ill).

It is recommended to seek medical attention & perhaps ask your doc/pharmacist to prescribe an alternate.

Votes: +1

13 Aug 2010

myopathy is a very very common problem with statins
switch over to another or take CoQ 10 alongwith statin.

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Does anyone know the cause of Restless Leg Syndrome?

I have had Restless Leg Syndrome for years now. I am on Requip and the dosage has to keep going up every 12-18 months. The insomnia from this is ...

23 answers 1 May 2010

Does anyone have Restless arm syndrome - what medicine do you take?

... my psychiatrist gave me clonazepam for restless leg syndrome over 7 years ago and when I was able to speak with a neurologist from the VA Sleep ...

7 answers 29 Aug 2010

How soon does clonazepam take effect for restless legs?

I have restless legs almost every night at 3 hour intervals. On the slight chance that I won't have an occurance, can I wait until I have ...

4 answers 16 May 2011

Restless Legs Syndrome - Could taking statins worsen Restless Legs?

My doctor increased my Pravastatin to 80 mg about 3 months ago. Now my RL have gotten very bad. Requip no longer works so neurologist put me on ...

1 answer 16 Oct 2012

Can you take miradex Er and neurotin together?

Doctors are trying the miradex Er for restless legs, I was reading about neurotin &it seems it would work for the pain that I have in my muscles ...

1 answer 31 Dec 2013